Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 2, NWS Jackson, MS

January 2, 2015Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 2, 2015, 10:18 AM CST for Noxubee County, Mississippi. It took effect at Jan 4, 2015, 3:16 AM CST. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2015, 10:18 AM CST (16:18 UTC)
In effect from
Jan 4, 2015, 3:16 AM CST
Expired
Jan 5, 2015, 2:18 PM CST
In force
35 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 26.34 ft at Jan 4, 2015, 5:00 PM CST.

actionminormoderate10203001/0201/0301/0401/0501/06
Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WGUS44 KJAN 021618
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1018 AM CST FRI JAN 2 2015


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED IN FORECAST.


ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC089-163-032218-
/O.NEW.KJAN.FL.W.0001.150104T0000Z-150104T2100Z/
/BTAM6.1.ER.150104T0000Z.150104T0000Z.150104T0600Z.NO/
1018 AM CST FRI JAN 2 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER NEAR BENTONIA
* FROM SATURDAY EVENING TO SUNDAY AFTERNOON.
* AT  9:00 AM FRIDAY THE STAGE WAS 20.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...LOW LYING WOODLAND AREAS ALONG THE RIVER 
  BEGINS TO FLOOD.
* IMPACT...AT 21.0 FEET...MINOR LOW LAND FLOODING OCCURS ALONG THE 
  RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

LOWER BIG BLACK RIVER 
BENTONIA       22  20.1 FRI 09 AM  21.8  21.9  21.4  22.0 06 PM 01/03


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC103-032217-
/O.NEW.KJAN.FL.W.0002.150104T1148Z-150105T2018Z/
/MCNM6.1.ER.150104T1148Z.150105T0000Z.150105T1418Z.NO/
1018 AM CST FRI JAN 2 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NOXUBEE RIVER AT MACON
* FROM LATE SATURDAY NIGHT TO MONDAY AFTERNOON.
* AT 10:00 AM FRIDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING 
  AND WILL CONTINUE TO RISE TO NEAR 28.1 FEET BY SUNDAY EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER BEGINS TO FLOOD.
* IMPACT...AT 26.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  14.4 FRI 10 AM  19.0  26.1  26.5  28.1 06 PM 01/04


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
5 follow-up statements
416 
WGUS84 KJAN 030122
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
722 PM CST FRI JAN 2 2015

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED FOR 
MOST SITES. ROUTINE 48 HOURS OF FORECAST RAINFALL IS USED ON TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGBEE RIVER.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC103-040722-
/O.EXT.KJAN.FL.W.0002.150104T0705Z-150106T0900Z/
/MCNM6.1.ER.150104T0705Z.150105T0000Z.150106T0300Z.NO/
722 PM CST FRI JAN 2 2015

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE NOXUBEE RIVER AT MACON
* FROM LATE SATURDAY NIGHT TO LATE MONDAY NIGHT.
* AT 7:00 PM FRIDAY THE STAGE WAS 20.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY SUNDAY 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 29.0 FEET BY SUNDAY 
  EVENING. 
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER BEGINS TO FLOOD.
* IMPACT...AT 26.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  20.8 FRI 07 PM  21.9  27.8  28.0  29.0 06 PM 01/04


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
802 
WGUS84 KJAN 040319
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
919 PM CST SAT JAN 3 2015


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. THE FOLLOWING FORECASTS HAVE 12 HOURS OF ADDITIONAL
RAINFALL.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC103-050919-
/O.EXT.KJAN.FL.W.0002.150104T0916Z-150106T1200Z/
/MCNM6.1.ER.150104T0916Z.150105T0000Z.150106T0600Z.NO/
919 PM CST SAT JAN 3 2015

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NOXUBEE RIVER AT MACON
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT  9:00 PM SATURDAY THE STAGE WAS 22.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 29.2 FEET BY TOMORROW EVENING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER BEGINS TO FLOOD.
* IMPACT...AT 26.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  22.3 SAT 09 PM  27.5  28.2  24.3  29.2 06 PM 01/04


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
047 
WGUS84 KJAN 041527
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
927 AM CST SUN JAN 4 2015



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 48 HOURS OF FORECAST RAINFALL IS USED ON TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGBEE RIVER.


ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC103-052125-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-150105T2125Z/
/MCNM6.1.ER.150104T1534Z.150105T0000Z.150105T1525Z.NO/
927 AM CST SUN JAN 4 2015


THE FLOOD WARNING CONTINUES FOR
  THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY AFTERNOON.
* AT  9:00 AM SUNDAY THE STAGE WAS 25.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 27.6 FEET BY THIS 
  EVENING. 
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER BEGINS TO FLOOD.
* IMPACT...AT 26.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  25.7 SUN 09 AM  26.4  23.1  14.8  27.6 06 PM 01/04


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
848 
WGUS84 KJAN 050232
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
832 PM CST SUN JAN 4 2015


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 
  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC103-051800-
/O.EXT.KJAN.FL.W.0002.000000T0000Z-150105T1800Z/
/MCNM6.1.ER.150104T1715Z.150105T0600Z.150105T1200Z.NO/
832 PM CST SUN JAN 4 2015


THE FLOOD WARNING CONTINUES FOR
  THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY AFTERNOON.
* AT  8:00 PM SUNDAY THE STAGE WAS 26.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEETJUST
  AFTER MIDNIGHT TONIGHT. 
* IMPACT...AT 26.3 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  26.3 SUN 08 PM  26.0  22.1  19.9  26.4 12 AM 01/05


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

MSC087-060832-
/O.EXT.KJAN.FL.W.0010.150106T1708Z-150107T0112Z/
/CLUM6.1.ER.150106T1708Z.150106T1800Z.150106T1912Z.NO/
832 PM CST SUN JAN 4 2015


THE FLOOD WARNING CONTINUES FOR
  THE LUXAPALLILA CREEK NEAR COLUMBUS
* FROM TUESDAY MORNING TO TUESDAY EVENING.
* AT  8:00 PM SUNDAY THE STAGE WAS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TUESDAY 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 15.1 FEET BY EARLY 
  TUESDAY AFTERNOON. 
* IMPACT...AT 15.0 FEET...OVERBANK FLOODING IS OCCURRING IN THE STEENS
  AREA.
* IMPACT...AT 14.0 FEET...OVERBANK FLOODING BEGINS IN LOW LYING AREAS 
  NORTH OF COLUMBUS.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LUXAPALLILA CREEK
COLUMBUS       15  11.0 SUN 08 PM  11.5  14.4  13.0  15.1 12 PM 01/06


&&


LAT...LON 3349 8843 3356 8840 3364 8826 3350 8828
      3350 8836 3345 8842             



$$
611 
WGUS84 KJAN 051706
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1106 AM CST MON JAN 5 2015


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC103-051736-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-150105T1800Z/
/MCNM6.1.ER.150104T1715Z.150105T0000Z.150105T0937Z.NO/
1106 AM CST MON JAN 5 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE NOXUBEE RIVER AT MACON.
* AT 10:00 AM MONDAY THE STAGE WAS 25.6 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT  3:37 AM MONDAY.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO 
  22.2 FEET BY TOMORROW MORNING.
* IMPACT...AT 26.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

NOXUBEE RIVER 
MACON          26  25.6 MON 10 AM  22.2  20.6  18.6 CRESTED          


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 2, 10:18 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 2, 10:18 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CST FRI JAN 2 2015

...WET PATTERN TO CONTINUE THROUGH FIRST HALF OF WEEKEND...WITH
INCREASING RISK FOR ACTIVE THUNDERSTORMS ON SATURDAY...

.UPDATE...MAIN ADJUSTMENTS ARE TO LOWER POPS AND INCLUDE DRIZZLE
TODAY. ALSO ADJUSTED TEMPS BASED ON LATEST HRRR.

&&

.SHORT TERM...
RAIN IS GRADUALLY TAPIERING OFF FROM THE WEST ACROSS NORTHERN HALF OF
AREA AFTER A WIDESPREAD MODERATE TO HEAVY RAIN EVENT LAST 24
HOURS...WITH MOST LOCATIONS IN NORTHERN HALF OF AREA PICKING UP 1 TO
3 INCHES OF RAIN. STEADIEST RAIN IS CURRENTLY WORKING EAST ACROSS HWY
82 CORRIDOR EAST OF I-55. REST OF AREA IS SEEING LOTS OF LOW
CLOUDS/DRIZZLE WITH SOME PATCHY -RA AND SHRA. LATEST HRRR RUNS IMPLY
THAT ONCE MAIN BATCH OF RAIN PUSHES EAST THIS DZ/SHRA REGIME WILL
DOMINATE REST OF TODAY...AND HAVE ADJUSTED POPS AND WX ACCORDINGLY.
COULD BE SOME UPTICK IN CONVECTIVE COVERAGE AND MAYBE A FEW TSRA LATE
TODAY AS LOW LEVEL FLOW BACKS AROUND A BIT AGAIN AND ISENTROPIC
ASCENT INCREASES.

TEMPERATURES WILL NOT MOVE MUCH OVER MOST OF THE AREA TODAY AS
STAGNANT COOL HIGH PRESSURE REMAINS OVERHEAD...GRADUALLY WEAKENING.
EXCEPTION SHOULD BE DOWN IN THE HWY 98 CORRIDOR. LATEST VISIBLE
IMAGERY SHOWS THAT SOME PEEKS OF SUN SHOULD OCCUR DOWN THERE...AND
WARM FRONTAL BOUNDARY WILL BE SHIFTING SLOWLY NW USHERING IN WARMER
AIR. HRRR ACTUALLY PUSHES TEMPS INTO THE 70S IN THE HATTIESBURG/
PURVIS AREAS THIS AFTERNOON. WHILE I DID NOT TAKE THE GRIDS THAT
WARM...DID USE THE HRRR AS A STARTING POINT TO ADJUST TEMPS UP
SEVERAL DEGS IN THE SE AND TRY TO BEST DEPICT STRONG THERMAL GRADIENT
ACROSS AREA.

WITH REGARD TO SATURDAY SYSTEM...MODELS CONTINUE IN GENERAL AGREEMENT
THAT WE WILL BE ON THE SOUTHERN PERIPHERY OF EJECTING SW CONUS UPPER
SYSTEM. STILL APPEARS AS THOUGH INSTABILITY AND SHEAR WILL INCREASE
DRAMATICALLY STARTING LATE TONIGHT INTO SAT MORNING TO SUPPORT A RISK
OF SEVERE STORMS...ALONG WITH HEAVY RAINFALL. WILL BE COORDINATING
WITH SPC AND ADJUSTING HAZARD GRAPHICS/HWO THIS AFTERNOON...AS WELL
AS EVALUATING HYDRO SITUATION FOR ANY POTENTIAL FLOOD WATCHES. MORE
DETAILS IN THE AFTERNOON DISCUSSION.

&&

.AVIATION...
PER LASTEST OBS/SATELLITE TRENDS AND SREF/HRRR GUIDANCE...INCREASING
WARM AND MOIST AIR WILL BRING WIDESPREAD LOW STRATUS AND AREAS OF
FOG/DRIZZLE WITH IFR AND OCCASIONALLY LIFR RESTRICTIONS THROUGH
TONIGHT. THERE HAS BEEN SOME CIG BREAK-UP NEAR HBG...BUT EXPECT
LOWER CIGS TO RETURN BY LATE AFTN. AREAS OF SHRA/TSRA CAN BE
EXPECTED...BUT THE BULK OF TSRA ACTIVITY SHOULD HOLD OFF UNTIL
SATURDAY. AWAY FROM TSRA...LOOK FOR PREVAILING CIGS TO LIFT SATURDAY
MORNING TO MVFR CATEGORY AS STRONGER MIXING OCCURS AHEAD OF AN
APPROACHING COLD FRONT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  55  70  47 /  66  56  95  71
MERIDIAN      52  53  70  51 /  68  67  83  90
VICKSBURG     54  55  69  44 /  57  69 100  40
HATTIESBURG   68  61  72  55 /  54  54  72  90
NATCHEZ       58  61  70  46 /  54  68  99  43
GREENVILLE    49  48  64  41 /  65  74 100  27
GREENWOOD     50  49  67  44 / 100  69 100  54

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AEG/EC
Hazardous weather outlook, Jan 2, 5:17 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CST FRI JAN 2 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
517 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LIMITED THREAT FOR FLOODING AND A LIMITED TO ELEVATED
THREAT FOR SEVERE WEATHER SATURDAY. A DEVELOPING LOW PRESSURE SYSTEM
WILL COMBINE WITH INCREASING MOISTURE AND INSTABILITY TO BRING
WIDESPREAD RAIN AND THUNDERSTORMS AS WE GO INTO SATURDAY.

THE THREAT FOR SEVERE WEATHER INCLUDING DAMAGING WINDS...HAIL...AND A
FEW TORNADOES HAS INCREASED FOR SATURDAY. THE GREATER RISK FOR SEVERE
WEATHER SEEMS TO BE SETTING UP GENERALLY ALONG THE NATCHEZ TRACE
CORRIDOR...BUT THIS AREA COULD CHANGE AS WE GET CLOSER IN TIME. IN
ADDITION...HEAVY RAINFALL AND THE THREAT FOR FLOODING MAY INCREASE
FOR SATURDAY.

ALL INTERESTS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST
INFORMATION CONCERNING THIS POTENTIAL HEAVY RAIN AND SEVERE WEATHER
EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 10:18 AM CSTRiver Flood WarningJANMadison, Yazoo8 days
Jan 2, 3:01 PM CSTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more33 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.